Abstract

We report a case study of an 86-year-old female patient with severe cholestatic hepatitis who was undergoing treatment with oral ticlopidine 250 mg daily for coronary artery disease. The patient had nausea and vomiting and was jaundiced after taking ticlopidine for 6 weeks. She was admitted to the hospital for further evaluation. Ultrasound and endoscopic retrograde cholangiopancreatography eliminated the presence of biliary obstruction. Results from a liver biopsy showed a histopathologic picture consistent with cholestatic hepatitis. Ticlopidine-induced cholestatic hepatitis has been reported 32 times in the foreign literature. This is the first reported severe cholestatic hepatitis (total bilirubin up to 43 mg/dl) case in Taiwan. Ticlopidine-related blood dyscrasia is a renowned adverse drug effect; liver function should be monitored in patients receiving ticlopidine therapy.

Original languageEnglish
Pages (from-to)663-666
Number of pages4
JournalChinese Medical Journal (Taipei)
Volume63
Issue number8
Publication statusPublished - 2000

Fingerprint

Ticlopidine
Hepatitis
Endoscopic Retrograde Cholangiopancreatography
Liver
Jaundice
Taiwan
Bilirubin
Nausea
Vomiting
Coronary Artery Disease
Biopsy
Therapeutics
Pharmaceutical Preparations

Keywords

  • Cholestatic hepatitis
  • Hepatitis
  • Ticlopidine

ASJC Scopus subject areas

  • Medicine(all)

Cite this

@article{1f22fa390d4444c1b13bee3626dcb7ce,
title = "Ticlopidine-induced severe cholestatic hepatitis",
abstract = "We report a case study of an 86-year-old female patient with severe cholestatic hepatitis who was undergoing treatment with oral ticlopidine 250 mg daily for coronary artery disease. The patient had nausea and vomiting and was jaundiced after taking ticlopidine for 6 weeks. She was admitted to the hospital for further evaluation. Ultrasound and endoscopic retrograde cholangiopancreatography eliminated the presence of biliary obstruction. Results from a liver biopsy showed a histopathologic picture consistent with cholestatic hepatitis. Ticlopidine-induced cholestatic hepatitis has been reported 32 times in the foreign literature. This is the first reported severe cholestatic hepatitis (total bilirubin up to 43 mg/dl) case in Taiwan. Ticlopidine-related blood dyscrasia is a renowned adverse drug effect; liver function should be monitored in patients receiving ticlopidine therapy.",
keywords = "Cholestatic hepatitis, Hepatitis, Ticlopidine",
author = "Wu, {M. S.} and P. Chan and Lien, {G. S.} and Yeong-Shan Cheng and Shiann Pan",
year = "2000",
language = "English",
volume = "63",
pages = "663--666",
journal = "Journal of the Chinese Medical Association",
issn = "1726-4901",
publisher = "Elsevier Taiwan LLC",
number = "8",

}

TY - JOUR

T1 - Ticlopidine-induced severe cholestatic hepatitis

AU - Wu, M. S.

AU - Chan, P.

AU - Lien, G. S.

AU - Cheng, Yeong-Shan

AU - Pan, Shiann

PY - 2000

Y1 - 2000

N2 - We report a case study of an 86-year-old female patient with severe cholestatic hepatitis who was undergoing treatment with oral ticlopidine 250 mg daily for coronary artery disease. The patient had nausea and vomiting and was jaundiced after taking ticlopidine for 6 weeks. She was admitted to the hospital for further evaluation. Ultrasound and endoscopic retrograde cholangiopancreatography eliminated the presence of biliary obstruction. Results from a liver biopsy showed a histopathologic picture consistent with cholestatic hepatitis. Ticlopidine-induced cholestatic hepatitis has been reported 32 times in the foreign literature. This is the first reported severe cholestatic hepatitis (total bilirubin up to 43 mg/dl) case in Taiwan. Ticlopidine-related blood dyscrasia is a renowned adverse drug effect; liver function should be monitored in patients receiving ticlopidine therapy.

AB - We report a case study of an 86-year-old female patient with severe cholestatic hepatitis who was undergoing treatment with oral ticlopidine 250 mg daily for coronary artery disease. The patient had nausea and vomiting and was jaundiced after taking ticlopidine for 6 weeks. She was admitted to the hospital for further evaluation. Ultrasound and endoscopic retrograde cholangiopancreatography eliminated the presence of biliary obstruction. Results from a liver biopsy showed a histopathologic picture consistent with cholestatic hepatitis. Ticlopidine-induced cholestatic hepatitis has been reported 32 times in the foreign literature. This is the first reported severe cholestatic hepatitis (total bilirubin up to 43 mg/dl) case in Taiwan. Ticlopidine-related blood dyscrasia is a renowned adverse drug effect; liver function should be monitored in patients receiving ticlopidine therapy.

KW - Cholestatic hepatitis

KW - Hepatitis

KW - Ticlopidine

UR - http://www.scopus.com/inward/record.url?scp=0033843076&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033843076&partnerID=8YFLogxK

M3 - Article

C2 - 10969455

AN - SCOPUS:0033843076

VL - 63

SP - 663

EP - 666

JO - Journal of the Chinese Medical Association

JF - Journal of the Chinese Medical Association

SN - 1726-4901

IS - 8

ER -